Results 1 to 3 of 3

Thread: LibreOffice 3 Causing Display corruption - ?

  1. #1
    Join Date
    Jun 2008
    Location
    Florida, USA
    Posts
    969

    Default LibreOffice 3 Causing Display corruption - ?

    I have 11.4 with kde 4.6, all up to date via YAST.
    Radeon driver, legacy ATI display hardware.
    LibreOffice is latest from the Stable:11.4 repo.

    When I open LO, it causes the desktop to break up - diagonal stripes of blocks, and garbage (offset blocks) form all mouse movements from there until kdm restarted.

    I restart by switching to F1 console, init 3, the init 5 as root.
    I can't seem to find any useful messages or logs.

    Ideas?

  2. #2
    Join Date
    Jul 2008
    Location
    Toronto, Canada
    Posts
    1,253

    Default Re: LibreOffice 3 Causing Display corruption - ?

    I would recommend checking /var/log/Xorg.0.log.

    Another area to check out is:


    • Configure Desktop --> Desktop Effects --> Advanced tab --> General Options --> Scale Method


    Change your settings From "Accurate" to "Smooth" or even "Crisp".


    Cheers!

    Romanator
    My Linux Box
    OS:
    openSUSE 42.3 - Plasma 5.8.7
    OS:
    Tumbleweed Plasma 5.15.4
    ASUS P5Q | Intel Quad 6600 @3.02 GHz | 8GB G.SKILL RAM | Nvidia GeForce 750 Ti

  3. #3
    Join Date
    Jun 2008
    Location
    Florida, USA
    Posts
    969

    Default Re: LibreOffice 3 Causing Display corruption - ?

    Thanks for the suggestions.

    Xorg.0.log looked OK.

    Much to my surprise, when I went to personal settings-Desktop effects I found them Disabled. May have been done automatically by the system, I usually have them enabled. I have been using the system 7x24 for a few days doing some database work, perhaps the system sensed an overload condition and automatically disabled them.
    I don't use LibreOffice all that much, so can't say how long I have been in this state.

    Anyway, re-enabling Desktop Effects, with Advanced setting set to Accurate, Libre Office opens just fine.

    I am a bit perplexed, as I have seen several references to Desktop Effects causing problems; this case is just the opposite.

    But, for now, I'm good to go!

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •